Pulmonary hypertension after transjugular intrahepatic portosystemic shunt (TIPS)
We reported the case of a patient in whom severe, and ultimately fatal, pulmonary hypertension developed 1.5 yrs after transjugular intrahepatic portosystemic shunt (TIPS). Pulmonary artery pressures were not affected by 100% oxygen, prostacyclin or nifedipine. Postmortem examinations showed pulmonary and vascular abnormalities typical of pulmonary hypertension. Pulmonary artery pressures should be measured in each patient with otherwise not readily explained dyspnoea following transjugular intrahepatic portosystemic shunt.
|Keywords||Fatal Outcome, Humans, Hypertension, Pulmonary/*etiology/pathology/therapy, Male, Middle Aged, Portasystemic Shunt, Transjugular Intrahepatic/*adverse effects, Pulmonary Artery/pathology, Time Factors|
van der Heijde, R.M., Lameris, J.S., van den Berg, B., Wagenvoort, C.A., Hilvering, C., & van Buuren, H.R.. (1996). Pulmonary hypertension after transjugular intrahepatic portosystemic shunt (TIPS). The European Respiratory Journal. Retrieved from http://hdl.handle.net/1765/8626